Alert archive / Kansas / High Wind Watches in 2026
High Wind Watch 3, NWS Dodge City, KS
NWS Dodge City, KS issued this high wind watch at Mar 13, 2026, 11:09 AM CDT for 27 counties in Kansas. It took effect at Mar 15, 2026, 7:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 13, 2026, 11:09 AM CDT (16:09 UTC)
- In effect from
- Mar 15, 2026, 7:00 AM CDT
- Expired
- Mar 14, 2026, 11:47 AM CDT
- In force
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
950 WWUS73 KDDC 131609 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1109 AM CDT Fri Mar 13 2026 KSZ030-031-043>046-061>066-074>081-084>090-141200- /O.NEW.KDDC.HW.A.0003.260315T1400Z-260316T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- Including the cities of Plains City, Wakeeney, Pratt, Kinsley, St. John, Macksville, Lakin, Elkhart, Lewis, Dighton, Garden City, Medicine Lodge, Lake Coldwater, Jetmore, Ulysses, Satanta, Coldwater, Stafford, Syracuse, Scott City, Montezuma, Haviland, Fowler, Johnson City, La Crosse, Ness City, Greensburg, Minneola, Scott State Lake, Ashland, Deerfield, Hanston, Kiowa, Liberal, Cimarron, Protection, Pfeifer, Larned, Hugoton, Meade, Sublette, Dodge City, and Hays 1109 AM CDT Fri Mar 13 2026 /1009 AM MDT Fri Mar 13 2026/ ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...North winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Portions of central, south central, southwest, and west central Kansas. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ SUGDEN
3 follow-up statements
246 WWUS73 KDDC 131651 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1151 AM CDT Fri Mar 13 2026 KSZ030-031-043>046-061>066-074>081-084>090-141200- /O.EXT.KDDC.HW.A.0003.260315T1200Z-260316T0200Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- Including the cities of Plains City, Wakeeney, Pratt, Kinsley, St. John, Macksville, Lakin, Elkhart, Lewis, Dighton, Garden City, Medicine Lodge, Lake Coldwater, Jetmore, Ulysses, Satanta, Coldwater, Stafford, Syracuse, Scott City, Montezuma, Haviland, Fowler, Johnson City, La Crosse, Ness City, Greensburg, Minneola, Scott State Lake, Ashland, Deerfield, Hanston, Kiowa, Liberal, Cimarron, Protection, Pfeifer, Larned, Hugoton, Meade, Sublette, Dodge City, and Hays 1151 AM CDT Fri Mar 13 2026 /1051 AM MDT Fri Mar 13 2026/ ...HIGH WIND WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...North winds 35 to 45 mph with gusts up to 70 mph possible. * WHERE...Portions of central, south central, southwest, and west central Kansas. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ SUGDEN
689 WWUS73 KDDC 140513 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1213 AM CDT Sat Mar 14 2026 KSZ030-031-043>046-061>066-074>081-084>090-150600- /O.CON.KDDC.HW.A.0003.260315T1200Z-260316T0200Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- Including the cities of Wakeeney, Stafford, Kiowa, Ashland, Garden City, Jetmore, Coldwater, Ness City, St. John, La Crosse, Meade, Lake Coldwater, Pratt, Lakin, Hanston, Elkhart, Medicine Lodge, Satanta, Scott State Lake, Haviland, Minneola, Greensburg, Dodge City, Sublette, Hays, Plains City, Larned, Pfeifer, Syracuse, Ulysses, Lewis, Deerfield, Hugoton, Protection, Dighton, Liberal, Fowler, Cimarron, Kinsley, Montezuma, Macksville, Johnson City, and Scott City 1213 AM CDT Sat Mar 14 2026 /1113 PM MDT Fri Mar 13 2026/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...North winds 35 to 45 mph with gusts up to 70 mph possible. * WHERE...Portions of central, south central, southwest, and west central Kansas. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ KBJ
895 WWUS73 KDDC 141647 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1147 AM CDT Sat Mar 14 2026 KSZ030-031-043>046-061>066-074>081-084>090-150500- /O.UPG.KDDC.HW.A.0003.260315T1200Z-260316T0200Z/ /O.NEW.KDDC.HW.W.0003.260315T1000Z-260316T0200Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- Including the cities of Protection, Scott State Lake, Wakeeney, Larned, Sublette, Pfeifer, Montezuma, Stafford, Kinsley, Haviland, Lake Coldwater, Ashland, Minneola, Hugoton, Scott City, Plains City, Kiowa, Jetmore, Liberal, Lakin, Macksville, Hanston, Elkhart, Dighton, Pratt, La Crosse, Meade, Dodge City, Coldwater, Lewis, Greensburg, Fowler, Deerfield, Syracuse, St. John, Hays, Medicine Lodge, Ness City, Garden City, Ulysses, Cimarron, Satanta, and Johnson City 1147 AM CDT Sat Mar 14 2026 /1047 AM MDT Sat Mar 14 2026/ ...HIGH WIND WARNING IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO 9 PM CDT /8 PM MDT/ SUNDAY... * WHAT...North winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Portions of central, south central, southwest, and west central Kansas. * WHEN...From 5 AM CDT /4 AM MDT/ to 9 PM CDT /8 PM MDT/ Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ HOVORKA
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at Mar 13, 5:48 AM CDT, 5 hours 21 minutes earlier. Its key messages:
- Warmer than normal Friday and Saturday
- Dramatically colder Sunday with very strong winds; north winds up to 45-55 mph and gusts potentially up to 60 mph
- Trending warmer next week and potentially exceeding 90 degrees by the end of the work week
Area forecast discussion, Mar 13, 5:48 AM CDT, 5 hours 21 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 548 AM CDT Fri Mar 13 2026 .KEY MESSAGES... - Warmer than normal Friday and Saturday - Dramatically colder Sunday with very strong winds; north winds up to 45-55 mph and gusts potentially up to 60 mph - Trending warmer next week and potentially exceeding 90 degrees by the end of the work week && .DISCUSSION... Issued at 1157 PM CDT Thu Mar 12 2026 Primarily zonal flow is present aloft with a strong surface low pressure system situated over the Dakotas. A modest high pressure system sits in the deep south of the CONUS. With the CWA in between, strong SW winds gusted today across SW Kansas. Into the night, winds are forecast to continue lightening up and shifting to a more variable wind regime. With the dry air and quiet synoptic pattern, little to no headlines are expected with only Sunday providing forecast difficulty/focus. Friday/Saturday is forecast to continue being very warm in the 70/80s for highs. It will continue to be very dry, but with winds <15 mph expected, the fire weather threat will be quelled. Ensembles have held firm in depicting a deep upper-level trough developing and moving across the north-central CONUS. Current medium and long ranged models have the connected near-surface level system moving southeast down east of the CWA. As a result, any precipitation chances that occur will be wrap-around on the back side of the system. This will lead to virtually zero severe weather chances and only small chances (10-25%) for light rain. The best of these chances are in the northern zones. Some uncertainty with the system path, dryslot positioning, and moisture content, but trends to this point in previous runs have remained relatively steady with minimal run-to-run changes. The greater threat/impact with the system is very strong winds behind the cold front. Ensembles have the current timing of the frontal passage in the very early morning hours Sunday at around 5-8 AM. Behind it winds are progged at 40-45 mph gusting to 55 mph. It is expected that this is too low on the order of 10-15 mph to both sustained winds and gusts. All of the CWA should prepare for the possibility of 60-65 mph and potentially even higher. Again measured uncertainty should be advised, but if it is as well mixed as it seems then strong winds are all but assured. The only question is quite how strong the winds will be and whether a High Wind Warning will be needed. This will become more clear in the coming days. Through the week, the CWA will see dry air and low relative humidities with the exception of Sunday. However, through the forecast period, winds are not forecast to exceed 20 mph (again except for Friday). Because the only time strong enough winds will be present for critical fire weather concerns, the relative humidities are much higher eliminating nearly all concerns. With that in mind, the SPC has an elevated fire weather risk Friday for the far western counties, but the winds will be too light for a fire weather headline. With the cold front Sunday highs are forecast to be much cooler with highs only in 40/50s. With the north winds continuing, albeit weaker, more CAA is forecast and will keep highs cooler again Monday in the 50s before a mid-week warmup. Into the end of next week, long-ranged ensembles have temperatures exceeding 90 degrees across SW Kansas. That will be the most notable aspect of the forecast period besides Sunday. && .AVIATION /12Z TAFS THROUGH 12Z SATURDAY/... Issued at 547 AM CDT Fri Mar 13 2026 VFR flight category for all terminals during the time period. Winds should switch back to the south through 15Z with a slight increase towards the afternoon to 10-15 kts. Winds should relax through the night with a slight wind change to the northwest coming towards 12Z. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...KBJ AVIATION...Tatro
Hazardous weather outlook, Mar 13, 12:52 AM CDT, 10 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 1252 AM CDT Fri Mar 13 2026 KSZ030-031-043>046-061>066-074>081-084>090-140600- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 1252 AM CDT Fri Mar 13 2026 /1152 PM MDT Thu Mar 12 2026/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Sunday is forecast to see very strong north winds of up to 50-55 mph and wind gusts potentially up to 65 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 10:57 AM CDT | Red Flag Warning | DDC | Clark, Finney, Ford, Grant, Gray, Hamilton and 12 more | 33 hr |
Nearby
High Wind Watches in Kansas, 2026Every high wind watch in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.